The Annals of Statistics
- Ann. Statist.
- Volume 47, Number 2 (2019), 783-794.
Sub-Gaussian estimators of the mean of a random vector
We study the problem of estimating the mean of a random vector $X$ given a sample of $N$ independent, identically distributed points. We introduce a new estimator that achieves a purely sub-Gaussian performance under the only condition that the second moment of $X$ exists. The estimator is based on a novel concept of a multivariate median.
Ann. Statist., Volume 47, Number 2 (2019), 783-794.
Received: February 2017
Revised: July 2017
First available in Project Euclid: 11 January 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Lugosi, Gábor; Mendelson, Shahar. Sub-Gaussian estimators of the mean of a random vector. Ann. Statist. 47 (2019), no. 2, 783--794. doi:10.1214/17-AOS1639. https://projecteuclid.org/euclid.aos/1547197238